Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.
Could my wond infection be caused by my stitches not dissolving? And is there anywhere online I can find out if 2 types of medication can be taken together?(12 Posts)
Thank digerd, sea sick is a good description of what it was like the first few days, that seems to have passed thankfully, as I have been trying to eat something proper with each tablet, although I don't even feel hungry and have a constant taste of the tablet in my mouth! I have a 7 day course so hope the side effects don't go much beyond the 7 days. Although I have ran this course on straight from the other antibiotics, so by the time I finish these I will have been taking antibiotics for 13 days, might get some probitics!!
You are right pepper, my thinking was that there was no point in struggling to go back today and then maybe end up off sick again, as in my work having 2 periods of absence close together would be much worse than 1 longer period.
I hope you are starting to feel better, pneumonia must be really horrible, I hope you are taking it as easy as you can.
I'm also doing a part time degree, I am in my final year and have an exam 2 weeks today, I have missed every single class in regard to what will be in the exam, which is a total nightmare! So I plan to try to use the rest of this week while DD is at school to really try to catch up as much as I can from online lectures etc. Totally dreading the exam!
Just to say, on the being signed off for a long time thing, that it's so important that you are well before you return.
I'm on my 7th week off sick with pneumonia, which has been grim, but I have realised that people remember you being off sick for a "long time", they don't remember exactly how long for, so at this stage I'm just concentrating on being as well as I can be before i return.
Absolutely the worst thing would be to go back too early and crash and burn
I hope you feel better soon.
Sorry that the metronidazole ABs are being such a sadist. I didn't have the runs, but felt sea sick. My course was for 5 days, but side effects continued for another 5 with me. Main objective though is to get rid of the infection which seems to be a real stubborn one.
Signed off for another week, relieved, I just couldn't have gone back today.
Doc said that everything is looking ok, the main wound is obviously still infected, but thought the other 2 were looking ok, and that the stitches were obviously taking a long time to dissolved but didn't seem to be adding to the problem.
Hopefully everything will clear up this week and I'll be fine to get back to normal on Monday!
Thanks both, Lougle I'm so glad you said that, I think I am starting to lose perspective as I am feeling a bit worried about the amount of time I have had off, as obviously if everything had gone to plan I would have been back by now.
Thanks for that website QueenofCats, that's useful to have. I actually found the number of NHS inform online and called them, who advised me to phone any opened pharmacy and ask..not sure why I never thought of that. So everything is fine to take together. Typically since finding this out the nausea has lessened and I have started with the other end ! But good to know I can keep it on standby.
Will go back to the GP tomorrow and ask for another week off and get him to look over my wounds just to put my mind at rest as I noticed in the shower the 3rd one that has so far caused no problems has turned black! .
www.drugs.co. do an drugs interaction checker which I use - hope that helps
You can't go back to work like that, so you will need to be signed off again. The stemetil should be fine, but it is a prescribed drug, so you should check with a GP before you take it.
Bumping in the hope someone knows a website or similar for medicine interactions!
Thanks topsi, my GP out of hours just takes me to NHS 24 (NHS direct) who is only taking emergency calls and I don't want to waste time with just phoning with my query. I am going to go back to the surgery tomorrow to see if I can get more time off work, so I will ask then if I can't find out for definite today.
I wouldn't worry bout the stitches they will disolve in their own time. Carry on witht the abx you are on the right ones now so the infection should start to clear.
Why not ring your GP on call service about the 2 medications to check. I am pretty sure they would be ok together but check any way.
Hope you feel better soon
Thought I may as well kill 2 birds with one stone and ask both questions together.
I have an on-going saga of what should have been a really straight forward procedure. Almost 4 weeks ago I had a laparoscopy which found a fair amount of endometriosis which was all removed during the procedure.
In the days after the op I couldn't get out of bed without passing out and having chest pain and my oxygen levels were really low (I was still in hospital at this point) it was thought I had a blood clot in my lung, so I had an ECG, chest x-ray and blood tests done, but while waiting for the results I was given the treatment for the blood clot anyway, then results came back negative, it was instead gas from the procedure trapped around my lungs and diaphragm stopping them from inflating properly. I was kept in for 3 days for monitoring due to my oxygen levels.
On the 4th day my right arm doubled in size from the wrist to halfway up the forearm and was really painful, it was thought this was tissue damage fom various drips and blood tests that were carried out.
2 weeks post op my main incision started leaking and smelling horrible over the weekend, went to the doc on the Monday and got put on antibiotics and swabs were sent off to the lab to check they were the right ones. Took them all week, infection not clearing, still leaking and crusty. Received a phonecall on Friday from the surgery to say that the antibiotics were the wrong ones to come in and get different ones. I started taking them on Friday night. Woke up yesterday and another of my incisions is now leaking. This one is completely closed up apart from where the stitches are. They have not dissolved at all and it is leaking from around where the stitches are. My 3rd wound is completely healed but I can feel where the stitch is under the skin, this hasn't dissolved either. Do you think it could be the stitches not dissolving that are causing the infection? I feel like they should have at lest started to dissolve my now?
The other thing is the antibiotics (metronidazole) are making me feel terrible, I have some prochlorperazine (stemetil) that I was prescribed for taking with other medication in the past, I would quite like to find out if they are both safe to take together, as if I could reduce the constant nausea I think I would feel a bit more human. Is there a website or something that I can check, I have tried to google but can't find anything. I am also taking 30mg a day of provera for the endo.
Sorry this is such a long post, just wanted to give the background. I am due back at work tomorrow, but don't feel like I can feasibly go when I am still leaking from 2 areas and feeling like crap, but worried that the doc wont give me another sick-line.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.